According to the World Health Organization (WHO), nearly 50 million people around the world struggle with epilepsy, a chronic brain disorder that causes recurrent seizures. Doctors have searched for innovative ways to treat the condition. One of the first classes of drugs created to treat the condition is barbiturates. These fall under a category of substances known as central nervous system (CNS) depressants.
While drugs like Mysolin are not commonly prescribed, they are used in some cases for overactive nervous systems. Mysoline is used as a last resort, but it can be deadly during withdrawal.
Mysoline withdrawal happens after an abrupt break from Mysoline use, or when someone starts to use smaller amounts of the drug. In either case, the body had become dependent on the drug. Symptoms of withdrawal will vary based on each person’s unique brain chemistry. The longer you are exposed to Mysoline, the more severe your withdrawal symptoms will be.
The most common symptoms of Mysoline withdrawal include:
Ready to get Help?
We’re here 24/7. Pick up the phone.
The withdrawal symptoms are entirely dependent on your neurochemistry, as we described above. Other factors will determine how severe your withdrawal symptoms may be, which include:
A standard Mysoline withdrawal timeline consists of:
Days 1-3: You may experience minor symptoms in the first few days, such as extreme nausea and vomiting. Mood changes may become frequent. It may be time to consider a medical detox to prevent severe symptoms like seizures.
Days 4-6: After you reach the peak of your symptoms, you will notice a significant decrease in the severity. Your chances of having a seizure will diminish, but mood swings and insomnia could get worse as your brain adapts to these new conditions.
1 week and beyond: Once you get through the first week, your symptoms will begin to decrease dramatically. However, the withdrawal phase should last a few more weeks, but this will vary from one person to another. As we mentioned above, those who abused more substantial doses of the drug could deal with symptoms longer. Individuals who went to detox and through a taper period will start feeling better at this stage.
Barbiturates were discontinued because of how dangerous they are to abuse, and during withdrawal. Those who want to stop using the medicine must, at the very least, consider a medical detox to manage their symptoms. If you wish to change your life, you must not risk death in the process. A team of professionals will monitor your progress over a five- to seven-day period, which will help you overcome the first step of addiction treatment.
While detox is a crucial part of the treatment process, it is not always enough to maintain long-term abstinence. Talk to a medical professional to determine the next step and how you can change your life today.
Sandberg, S. G. (1970, January 01). Neurochemistry of Addiction. Retrieved from https://www.ncbi.nlm.nih.gov/books/NBK53365/
Withdrawal Management. (1970, January 01). Retrieved from https://www.ncbi.nlm.nih.gov/books/NBK310652/
Fisher, J. P., Young, C. N., & Fadel, P. J. (2009, June 15). Central sympathetic overactivity: Maladies and mechanisms. Retrieved from https://www.ncbi.nlm.nih.gov/pmc/articles/PMC2679852/
Barbiturate Abuse. (n.d.). Retrieved from https://www.webmd.com/mental-health/addiction/barbiturate-abuse#1
Epilepsy. (n.d.). Retrieved from https://www.who.int/news-room/fact-sheets/detail/epilepsy